Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Took Provera for relief from heavy bleeding. Bleeding again after 3 days. Is it normal ?

hi,, im having a heavy bleeding and taken provera as prescribed by my GP last 2 weeks ago. Seen 90% decrease on my menstruation during the 10days time of taking it.. after 3days im starting to have this bleeding again.. is this normal?

BTW, i underwent a D&C procedure last oct 2012 due to thickening of my uterus and the same med has been given to me, provera, for 2 months (nov and dec) my menstruation has been regulated (7days and regular flow)... but on jan and Feb i have no mentration... come this march heavy bleeding occurs again,,,,i just forgot the schedule of provera being given to me by my previous OB,,, when is the right time of taking this medicine? i remember there is a counting on this.... have not seen my OB since we move to other country and im seeing a new GP right now and she gave me the same med...just want to know if the right schedule of taking this provera...tnxs im 41 yrs old
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN, Maternal and Fetal Medicine 's  Response
The clinical picture is suggestive of hormonal irregularity. Estrogen levels being high with less of progesterone. You need to take progesterone for a minimum of 6-9 cycles. Irregular usage of Provera leads to breakthrough bleeding. please consult Gynecologist and use Progesterone accordingly. Best way to use progesterone is between 15-25 days of each cycle. Menses is induced a few days after stopping progesterone. What was the report of your endometrial testing? If you are sexually active, are you practicing any contraceptive measures?
Your treatment depends on these other factors also.

Best wishes!
Answered: Mon, 1 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor